It is a calcium channel blocker used to treat high blood pressure.
Questions and answers on "Nifedipine"
I take multiple B.P. meds: nifedipine, losartin, and yesterday my doctor just began to prescribe clonidine twice daily. The losartin and nifedipine is taken once daily. My question is do I take my first dose of the clonidine at the same time as my once daily meds or at a different time? Thank you.
Brief Answer: It does not really matter
Detailed Answer: Hello XXXXXXX
I do not think it really matters as there is no fixed time for taking it. It is best to take your medicines at ones so as not to forget taking any other dose. The medications do not interact adversely with each other so it is...
I am changing taking taking nifedipine er to th am from pm,bcaise I do not fall asleep until 4 am taking the the drug.I thought taking inam would be better,is this ok
Brief Answer: it should be ok
Detailed Answer: Hello,
sleep disturbances may indeed occur with nifedipine although the frequency should be low. Taking it in the morning is OK unless you're also taking other antihypertensive drugs at the same time. If you're taking more than 2 antihypertensive...
hi..i m resident any gynec obs..i wnt to know.. in spite of giving tablet methyl dopa,, nifedipine.labetolol..pts blood pressure is nearer to normal in 2nd gravida 30 wk pf pregnancy.. what is role of ecosprin to give this pt??? why it should be omitted after delivery??/
Hi, thanks for writing.. Ecospirin increases the blood flow to the fetus.. The blood flow will be hampered due to thickening ot the uterine vessels in hypertensives.. So adequate blood supply to the fetus is ensured with aspirin.. After delivery, ecospirin being an anticoagulant can cause...
Hi, Dr.My father-in-law is wondering whether he should switch from Nifedipine 30 mg to losartan 50 mg. He has been taken Nifedipine for more than 10 years and has minimum side effects. Recently his Dr. asked him to swithch to Losartan. What's the difference between Nifedipine and Losartan? Should he switch? Thanks.Amy
Hello Thanks for writing to HCM
Both nifedipine & losartan are used in lowering bloodpressures but both belong to completely different class of drug
losartan is usually preferred for a weak heart ,kidney disease conditions ,diabetes etc
any of the above may be reason for the change of drug...
I was just prescribed nifedipine 90 mg once a day. I just too the first tablet this morning. I am having swelling of the ankles. It is Saturday night. Is this serious or something I should wait to take care of?
Brief Answer: You should report this to your physician
Detailed Answer: Hi Sfreeto, Thanks for consulting us. Swelling of your ankles is a sign which should never be left without investigation, as this may be a sign of impending heart failure. Considering your age & history of hypertension, it...
My pathology test results: Fasting blood sugar-5.9mmol/l, Random blood sugar-negative, Renal functions:Urea-22.4mmol/l, Sodium-130mmol/l, Potassium-3.8mmol/l, Chloride-100mmol/l, Bicarbonate-20mmol/l, Cretinine level-201mmol/l,Cholesterol-6.7mmol/l,ECG results: suspected left ventricle hypertrophy. Current medication Frusemide 40mg,Nifedipine 20mg, Thiapril 1daily, Gimvastat 20mg once daily.Please how good is this prescription
Hi, dear. I have gone through your question. I can understand your concern. Your creatinine value is higher than normal. You are suffering from some renal disease. You should go for complete kidney function test including ultrasound abdomen. Consult your doctor and investigate further and take...
hi doc i have red pin like spots from the anle to knee high. they itch at times, i have heart problem , am on the following medication nifedipine 1 tab 20mg twice daily after meals. atenolo 100mg 1 tab daily. asprin 300mg half a tablet once a day. frusemide 40mg twice a day , morning and afternoon. slow k 600mg 2 tablets twice daily aftermeals. i suffer from swollen ankles and feet .
Hello. Thanks for writing to us. The red pin like spots on the feet with a swelling can be due to a renal function com promise, a bleeding disorder or a cardiac cause like cardiac fluid overload. Detailed investigations are needed to find out the cause. I hope this information has been both...
I am a 60 year old female and this morning I took one of my blood pressure medicines within 15 hours of last taking it. It was my nifedipine 60 mg. I also took my losartan 100 mg at the same time but that was the normal time in the morning to take losartan for me. I'm supposed to take my nifedine at night and losartan in the morning. I used to take the two in the morning. My doctor switched nifedipine to the evening because it made me feel anxious. Now my BP today for the past 3 hours has been 106/67. Is this dangerous?
Welcome to healthcaremagic, Your blood pressure is normal and you have nothing to worry about. Normal blood pressure for you is less than 140 over 90.
In order to control blood pressure follow the given below advice: 1. Regular exercise such as brisk walking for at least 30 minutes per day 2....
My doctor wrote my prescription for procardia 30mg XL to take 1-2 as needed once daily. My pressure was high last night so I took two and 4 hours later woke up with a rapid heart rate and feeling shaky. Not sure if it was a panic attack or what. My question is- is taking 2 procardia 30mg XL the same as taking 1 60 mg XL?
Hi! I just started taking Topical Nifedipine and started coughing. I remember that I had trouble with another drug; Lisinopril. Is it an ACE inhibitor or a calcium-channel blocker? On the sheet, it says not to take if I am allergic to Nipedipine or other calcium-channel blockers. Do you think this is the problem?
I ve been experiencing these strange occurances. It starts with really hot flashes to my face and it stays hot and red for a while. Then I get a rapid heart rate and dizzy spells/light headedness. Then it turns into a slight headache. I am on blood pressure medication Procardia XL and have been on it since August. What could be my problem?
Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?
Dear Doctor, I’m a single mother with an eight year old daughter living in Toronto Canada. I’ve been suffering from the non-stop heavy symptoms of feeling something “prickly” stuck in my lower throat/upper esophagus area, due to the esophageal...
Yes, I am taking bupropion to stop smoking. So far, it has worked well and I am a non-smoker. However, my urine smells terrible! I am also taking nifedipine and guanfacine for hypertension . These last two are new to me, so could they also...